This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been through a rollercoaster ride since March of last year. I was on Lamictal and Wellbutrin at that time. I stopped the Lamictal abruptly (I know, big no no) and started taking Wellbutrin right after. On the fourth day of taking the Wellbutrin, I started experienced violent jerking movements as I was trying to fall asleep. I didn’t sleep at all for three nights. Finally I went to the pcp and she prescribed Restoril for the time being. That helped, but I was afraid since it’s an addictive drug, so after about four weeks, I weaned myself off. I never had a problem with sleep before taking the Lamictal/Wellbutrin. I have a history of childhood epilepsy (only occurring during sleep) which stopped when I was 12. I was on Tegretol then. I haven’t had any problems since then. But, I did go see a neuro, who performed many tests, including a 24-hour EEG, and it all came back normal. I have been on a slew of psychiatric meds since last March including Ambien, Ambien CR, Effexor, Lexapro, Trazodone and now Zoloft and Clonazepam. Most SSRIs cause me to have insomnia which is why my psych prescribed Trazodone. However, I had a very bad experience two weeks ago where I even had to call 911 because I felt like I was having a heart attack. I know what a panic attack is and this was not anything like I had experienced before. The doc told me to stop the Trazodone and my heart has been beating normally since then. Now, I am on Zoloft 50 mg, which I took for two years many years ago, with success. I am also taking Clonazepam 0.5 mg at night and have been doing so for months. I am noticing now for the past few nights, however, that I am having the jerky movements/twitches at night when trying to fall asleep. Could this be a result of building a tolerance to the Clonazepam and it’s a withdrawal symptom?
It would be very unlikely that you have developed tolerance after two weeks, and not sure what you would be withdrawing from at this point, given the description of medications..it is most likely that the underlying anxiety is not being dealt with. The medications suppress it, but what is it that is making you so anxious? That's worth thinking about.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.